Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Lattices with many Borcherds products


Authors: Jan Hendrik Bruinier, Stephan Ehlen and Eberhard Freitag
Journal: Math. Comp. 85 (2016), 1953-1981
MSC (2010): Primary 11F12, 11E20, 14C22
DOI: https://doi.org/10.1090/mcom/3059
Published electronically: November 9, 2015
MathSciNet review: 3471115
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that there are only finitely many isometry classes of even lattices $ L$ of signature $ (2,n)$ for which the space of cusp forms of weight $ 1+n/2$ for the Weil representation of the discriminant group of $ L$ is trivial. We compute the list of these lattices. They have the property that every Heegner divisor for the orthogonal group of $ L$ can be realized as the divisor of a Borcherds product. We obtain similar classification results in greater generality for finite quadratic modules.


References [Enhancements On Off] (What's this?)

  • [AS] Milton Abramowitz and Irene A. Stegun (eds.), Pocketbook of Mathematical Functions, Verlag Harri Deutsch, Thun, 1984. Abridged edition of Handbook of Mathematical Functions. MR 768931 (85j:00005b)
  • [Bo1] Richard E. Borcherds, Automorphic forms with singularities on Grassmannians, Invent. Math. 132 (1998), no. 3, 491-562. MR 1625724 (99c:11049), https://doi.org/10.1007/s002220050232
  • [Bo2] Richard E. Borcherds, The Gross-Kohnen-Zagier theorem in higher dimensions, Duke Math. J. 97 (1999), no. 2, 219-233. MR 1682249 (2000f:11052), https://doi.org/10.1215/S0012-7094-99-09710-7
  • [Bo3] Richard E. Borcherds, Reflection groups of Lorentzian lattices, Duke Math. J. 104 (2000), no. 2, 319-366. MR 1773561 (2001h:11086), https://doi.org/10.1215/S0012-7094-00-10424-3
  • [Br1] Jan H. Bruinier, Borcherds Products on O(2, $ l$) and Chern Classes of Heegner Divisors, Lecture Notes in Mathematics, vol. 1780, Springer-Verlag, Berlin, 2002. MR 1903920 (2003h:11052)
  • [Br2] Jan Hendrik Bruinier, On the rank of Picard groups of modular varieties attached to orthogonal groups, Compositio Math. 133 (2002), no. 1, 49-63. MR 1918289 (2003h:11053), https://doi.org/10.1023/A:1016357029843
  • [BK] Jan Hendrik Bruinier and Michael Kuss, Eisenstein series attached to lattices and modular forms on orthogonal groups, Manuscripta Math. 106 (2001), no. 4, 443-459. MR 1875342 (2003g:11048), https://doi.org/10.1007/s229-001-8027-1
  • [Bu] M. Bunschuh, Über die Endlichkeit der Klassenzahl gerader Gitter der Signatur $ (2,n)$ mit einfachem Kontrollraum, Dissertation universität Heidelberg (2002).
  • [CS] J. H. Conway and N. J. A. Sloane, Sphere Packings, Lattices and Groups, 3rd ed., with additional contributions by E. Bannai, R. E. Borcherds, J. Leech, S. P. Norton, A. M. Odlyzko, R. A. Parker, L. Queen and B. B. Venkov, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 290, Springer-Verlag, New York, 1999. MR 1662447 (2000b:11077)
  • [EH] A. G. Earnest and J. S. Hsia, Spinor norms of local integral rotations. II, Pacific J. Math. 61 (1975), no. 1, 71-86. MR 0404142 (53 #7946)
  • [Ehl] S. Ehlen, Finite quadratic modules and simple lattices, Source code and resources (2014).
    http://www.github.com/sehlen/sfqm.
  • [Fi] Jürgen Fischer, An Approach to the Selberg Trace Formula via the Selberg Zeta-function, Lecture Notes in Mathematics, vol. 1253, Springer-Verlag, Berlin, 1987. MR 892317 (88f:11053)
  • [Fr] E. Freitag, Riemann surfaces, CreateSpace Independent Publishing Platform (2014).
  • [Ge] Gerard van der Geer, Hilbert Modular Surfaces, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 16, Springer-Verlag, Berlin, 1988. MR 930101 (89c:11073)
  • [Ha] H. Hagemeier, Automorphe Produkte singulären Gewichts, Dissertation, Technische Universität Darmstadt (2010).
  • [Ki] Yoshiyuki Kitaoka, Arithmetic of Quadratic Forms, Cambridge Tracts in Mathematics, vol. 106, Cambridge University Press, Cambridge, 1993. MR 1245266 (95c:11044)
  • [KY] Stephen S. Kudla and TongHai Yang, Eisenstein series for SL(2), Sci. China Math. 53 (2010), no. 9, 2275-2316. MR 2718827 (2012b:11068), https://doi.org/10.1007/s11425-010-4097-1
  • [Ni] V. V. Nikulin, Integer symmetric bilinear forms and some of their geometric applications, Izv. Akad. Nauk SSSR Ser. Mat. 43 (1979), no. 1, 111-177, 238 (Russian). MR 525944 (80j:10031)
  • [No] Alexandre Nobs, Die irreduziblen Darstellungen der Gruppen $ SL_{2}(Z_{p})$, insbesondere $ SL_{2}(Z_{2})$. I, Comment. Math. Helv. 51 (1976), no. 4, 465-489 (German). MR 0444787 (56 #3135)
  • [Sch1] Nils R. Scheithauer, On the classification of automorphic products and generalized Kac-Moody algebras, Invent. Math. 164 (2006), no. 3, 641-678. MR 2221135 (2007k:11062), https://doi.org/10.1007/s00222-006-0500-5
  • [Sch2] N. Scheithauer, Some constructions of modular forms for the Weil representation of $ \operatorname {SL}_2(\mathbb{Z})$, Nagoya Math. J. 220 (2015), 1-43, DOI: 10.1215/00277630-3335405.
  • [Sk1] Nils-Peter Skoruppa, Über den Zusammenhang zwischen Jacobiformen und Modulformen halbganzen Gewichts, Dissertation, Rheinische Friedrich-Wilhelms-Universität, Bonn, 1984, Bonner Mathematische Schriften [Bonn Mathematical Publications], 159, Universität Bonn, Mathematisches Institut, Bonn, 1985 (German). MR 806354 (87a:11045)
  • [Sk2] Nils-Peter Skoruppa, Jacobi forms of critical weight and Weil representations, Modular forms on Schiermonnikoog, Cambridge Univ. Press, Cambridge, 2008, pp. 239-266. MR 2512363 (2011a:11093), https://doi.org/10.1017/CBO9780511543371.013
  • [Sk3] N.-P. Skoruppa, Finite Quadratic Modules and Weil representations, in preparation.
  • [S$^+$14] W.A. Stein et al.
    Sage Mathematics Software (Version 6.2).
    The Sage Development Team, 2014.
    http://www.sagemath.org.
  • [Str] Fredrik Strömberg, Weil representations associated with finite quadratic modules, Math. Z. 275 (2013), no. 1-2, 509-527. MR 3101818, https://doi.org/10.1007/s00209-013-1145-x
  • [Wa] G. L. Watson, Integral quadratic forms, Cambridge Tracts in Mathematics and Mathematical Physics, No. 51, Cambridge University Press, New York, 1960. MR 0118704 (22 #9475)
  • [Za] D. B. Zagier, Zetafunktionen und quadratische Körper, Eine Einführung in die höhere Zahlentheorie. [An introduction to higher number theory], Hochschultext. [University Text], Springer-Verlag, Berlin-New York, 1981 (German). MR 631688 (82m:10002)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11F12, 11E20, 14C22

Retrieve articles in all journals with MSC (2010): 11F12, 11E20, 14C22


Additional Information

Jan Hendrik Bruinier
Affiliation: Fachbereich Mathematik, Technische Universität Darmstadt, Schlossgartenstr. 7, D–64289 Darmstadt, Germany
Email: bruinier@mathematik.tu-darmstadt.de

Stephan Ehlen
Affiliation: Fachbereich Mathematik, Technische Universität Darmstadt, Schlossgartenstr. 7, D–64289 Darmstadt, Germany
Email: ehlen@mathematik.tu-darmstadt.de

Eberhard Freitag
Affiliation: Universität Heidelberg, Mathematisches Institut, Im Neuenheimer Feld 288, D–69120 Heidelberg, Germany
Email: freitag@mathi.uni-heidelberg.de

DOI: https://doi.org/10.1090/mcom/3059
Received by editor(s): August 21, 2014
Received by editor(s) in revised form: February 6, 2015
Published electronically: November 9, 2015
Additional Notes: The first and the second authors were partially supported by DFG grant BR-2163/4-1.
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society